Skip to content
Includes Expert Content
Tired, depressed and confused
avatar
An_250242 posted:
I've been on a strict diet for about a month because I had an yeast infection and bv at the same time. It was my first time for both and the doctors treated me with fluconazole and metrondazole the first time around, then when my culture came back she perscribed another round of fluconazole and added amoxicillian. I'm currently still taking the amoxicillian and have one more fluconazole to take after I'm finish incase the antibiotics make my yeast infection come back. The diet she has me on is strictly meats, certain veggies, water and yogurt. I've lost 20 pounds so far and though I should be happy I'm not. I'm constantly tired and have a hard time focusing. I have to plan my major meals around my antibiotics since they upset my stomach a bit. I was told this was the die-off period and my body was just going thru a detoxic stage if that's what it's called. I use to have normal bowel movements almost every morning before the infections, now I'll be lucky if by the 4th day something comes out. I'm starting to feel better with the symptoms in my vaginal area and asked my doctor when I would be able to reintroduce certain foods back into my diet like fruits or whole grains or even some kind of dairy besides yogurt. She said I should and to stay on the diet she gave me cause if I don't I most definately will get a yeast infection again. Talk about a mind f**k, now I'm paranoid to eat anything even organic salad dressing. My mind and body are spent not to mention my bank account with the doctor visits and food. I'm trying to find a nutritionist to make an appointment I don't want to go back to eating trashy, but is there hope for a normal well-balanced diet? or will I have to suck it up and just deal?
Reply
 
avatar
Jane Harrison Hohner, RN, RNP responded:
Dear An: I am not a registered dietitian (RD) so this is my personal OPINION. There is NO good data supporting the use of "anti-yeast" or "anti-candida" diets for the prevention of vaginal yeast. Nor is there good data to support the role of diet in preventing "systemic yeast". Candida is a normal flora in the GI tract from the mouth down to the anus. There are even studies looking at different subspecies of yeast in the gut/vagina between sexual partners.

It's unfortunate that the amoxicillin has altered your gut (and vaginal) ecology such that an overgrowth of yeast is more likely. Alas, that is a well known side effect of some systemic, broad spectrum antibiotics. Metronidazole tends to be less of a culprit in this regard.

Natural yogurt and other probiotics might be helpful in repopulating the gut after penicillin or amoxicillin. Yet after multiple literature searches at the National Library of Medicine site, there is no compelling evidence that severe dietary restriction is merited. You might want to get a second opinion since you are having ill effects from this diet regimen.

In Support,
Jane


Helpful Tips

might be pregnant in 3 months rubella vaccination?
My wife is vaccinated rubella vaccine, doctor was note "she is not pregnant within 3 months". If she's pregnant in that time, what is ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.